MAUDE Adverse Event Report: IMMUCOR, INC. NEO IRIS; AUTOMATED BLOOD BANK SYSTEM

IMMUCOR, INC. NEO IRIS; AUTOMATED BLOOD BANK SYSTEM
Medical Device Problem Codes False Negative Result (1225); False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A review indicated that fiver (5) donor sample test using the neo iris automated blood bank system malfunctioned, resulting in the instrument producing incorrect results.A review of quarterly events indicated that patient samples tested on the neo iris automated blood bank system produced inaccurate results; for abo phenotyping ((fwd aborh assay) in two (2) instance (involving 2 donor samples), for capture-cmv in one (1) instance (involving 1 donor samples), and inaccurate results for known antibodies in two (2) instances (involving 2 patient samples).A cmv assay sample was unexpectedly negative due to a camera and roi related issue on neo iris instrument serial number (b)(6).No adverse event occurred.No incompatible blood products were transfused.An immucor field service engineer (fse) inspected the instrument and performed the following actions: reviewed the results images for the sample in question; performed an automatic camera adjustment and took new flatfields; adjusted rois; initialized instrument; ran reader performance with an improvement on overall values during the final read.A combination of camera reader and weak positive sample contributed to error.Instrument was then released to customer with the system is operating within specifications and no errors observed.The immucor internal reference for the associated record is (b)(4).A donor sample unexpectedly resulted ab-negative with forward group testing (fwd aborh assay) on neo iris instrument serial number (b)(6).Repeat manual testing resulted a-negative as expected.Issue was resolved after service by an immucor field service engineer (fse).Fse replaced reagent pipettor and tensioned centrifuge.No adverse event occurred.No incompatible blood products were transfused.The immucor internal reference for the associated record is (b)(4).A donor sample was unexpectedly negative for anti-jka when tested with pool cell (screen) with capture-r ready indicator cells lot number 221267 on neo iris instrument serial number (b)(6).Anti-jka was subsequently identified by a reference lab (method not reported).No adverse event occurred.No incompatible blood products were transfused.The immucor internal reference for the associated record is (b)(4).A patient sample was unexpectedly negative for anti-e when tested with capture-r ready-screen 3 (lot number r464, expiry june 6, 2023) with capture-r ready indicator cells lot number 221279 on neo iris instrument serial number (b)(6); customer states that patient has a history of anti-e.No adverse event occurred.No incompatible blood products were transfused.The immucor internal reference for the associated record is (b)(4).A donor sample unexpectedly resulted ab-positive with forward group testing on neo iris instrument serial number (b)(6).Repeat manual testing both resulted a-positive as expected.Issue was resolved after service by an immucor field service engineer (fse).Fse found buildup on pipetting station guide rails causing plate to vibrate during load.Fse cleaned all guide rails in system and proactively optimize transport y axis at all stations [to prevent hard bump].No adverse event occurred.No incompatible blood products were transfused.The immucor internal reference for the associated record is (b)(4).
 
Additional Manufacturer Narrative
No specific root cause or defect was identified; all relevant issues were resolve with maintenance by an immucor field service engineer.The conclusion(s) code(s) reported herein are assigned according to the facts presented by the affected customer and immucor's assessment and investigation of those facts.When possible, immucor attempts to obtain the actual samples and reagents involved; retention reagents of the same lot that was involved in the event may be used during the investigation if indicated.Also, when possible, immucor uses remote access to review the relevant data archived on the instrument.The events reported on this quarterly malfunction summary report are limited to those in which no patient harm occurred, and no design defect (or other systemic problem) was identified.There is no specific action that users are expected to take to mitigate the reported device failure/malfunction other than to ensure that preventative maintenance is performed as indicated in the instrument instructions.Immucor will continue to track and trend performance and operational issues such as described in this quarterly malfunction summary report.

Brand Name
NEO IRIS
Common Device Name
AUTOMATED BLOOD BANK SYSTEM
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
Manufacturer (Section G)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
MDR Report Key17401978
Report Number1034569-2023-00015
Device Sequence Number12535168
Product Code KSZ
UDI-Device Identifier10888234002321
UDI-Public10888234002321
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
BK180243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Periodic
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown